Alert archive / California / Beach Hazards Statements in 2015

Beach Hazards Statement 17, NWS Los Angeles, CA

October 22, 2015

NWS Los Angeles, CA issued this beach hazards statement at Oct 22, 2015, 7:03 PM PDT. It took effect at Oct 23, 2015, 12:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2015, 7:03 PM PDT (02:03 UTC)
In effect from
Oct 23, 2015, 12:00 PM PDT
Expired
Oct 24, 2015, 6:00 AM PDT
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WHUS46 KLOX 230203
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
703 PM PDT THU OCT 22 2015

CAZ034-035-231300-
/O.NEW.KLOX.BH.S.0017.151023T1900Z-151024T1300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
703 PM PDT THU OCT 22 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP
CURRENTS...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT.

* HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY ON
  WEST AND NORTHWEST FACING BEACHES.

* SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX
  SETS UP TO 8 FEET CAN BE EXPECTED FROM FRIDAY AFTERNOON THROUGH
  LATE FRIDAY NIGHT.

* POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS 
  OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF 
  BEACHES AND ROCK JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

SIRARD/MUNROE

$$
4 follow-up statements
482 
WHUS46 KLOX 231232
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
532 AM PDT FRI OCT 23 2015

CAZ034-035-232045-
/O.CON.KLOX.BH.S.0017.151023T1900Z-151024T1300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
532 AM PDT FRI OCT 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH LATE TONIGHT...

* HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY 
  ON WEST AND NORTHWEST FACING BEACHES. 

* SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX
  SETS UP TO 8 FEET CAN BE EXPECTED THIS AFTERNOON THROUGH LATE
  TONIGHT.

* POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS 
  OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF 
  BEACHES AND ROCK JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
529 
WHUS46 KLOX 232018
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
118 PM PDT FRI OCT 23 2015

CAZ034-035-240430-
/O.CON.KLOX.BH.S.0017.000000T0000Z-151024T1300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
118 PM PDT FRI OCT 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY 
  ON WEST AND NORTHWEST FACING BEACHES. 

* SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX 
  SETS UP TO 8 FEET CAN BE EXPECTED THIS AFTERNOON THROUGH LATE 
  TONIGHT. 

* POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS 
  OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF 
  BEACHES AND ROCK JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
045 
WHUS46 KLOX 240516
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1016 PM PDT FRI OCT 23 2015

CAZ034-035-241300-
/O.CON.KLOX.BH.S.0017.000000T0000Z-151024T1300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1016 PM PDT FRI OCT 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

* HAZARDS...ELEVATED SURF AND STRONG RIP CURRENTS...ESPECIALLY 
  ON WEST AND NORTHWEST FACING BEACHES. 

* SURF AND TIMING...SURF HEIGHTS OF 5 TO 7 FEET WITH LOCAL MAX
  SETS UP TO 8 FEET CAN BE EXPECTED THROUGH LATE TONIGHT.

* POTENTIAL IMPACTS...RIP CURRENTS CAN PULL SWIMMERS AND SURFERS 
  OUT TO SEA. SNEAKER WAVES CAN SUDDENLY WASH BEACHGOERS OFF OF 
  BEACHES AND ROCK JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
764 
WHUS46 KLOX 241231
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
531 AM PDT SAT OCT 24 2015

CAZ034-035-241345-
/O.EXP.KLOX.BH.S.0017.000000T0000Z-151024T1300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
531 AM PDT SAT OCT 24 2015

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 6 AM PDT EARLY THIS
MORNING...

THE ELEVATED SURF HAS DIMINISHED...ALONG WITH THE RISK OF
DANGEROUS RIP CURRENTS. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 22, 5:30 PM PDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 22, 5:30 PM PDT, 1 hour 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
530 PM PDT THU OCT 22 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

COOLER CONDITIONS WITH AREAS OF NIGHT THROUGH MORNING LOW CLOUDS AND
FOG ARE EXPECTED THROUGH TOMORROW AS ONSHORE FLOW RETURNS...BUT
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL WITH HIGH PRESSURE
MOVING IN ALOFT. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED OVER
THE WEEKEND AS ONSHORE FLOW WEAKENS. A FRONTAL SYSTEM MAY BRING
COOLER WEATHER AND A CHANCE OF RAIN BY THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM (TODAY-SUN)...VERY WEAK TROF SHOWN ON WATER VAPOR
IMAGERY MOVING THROUGH CENTRAL CALIFORNIA THIS AFTERNOON. LOW CLOUDS
HAVE BEEN INCREASING IN COVERAGE OVER THE COASTAL WATERS THIS
MORNING AND WE WILL LIKELY SEE GREATER COVERAGE OVER LAND THIS
EVENING AND OVERNIGHT WITH A 3 MB ONSHORE TREND. HOWEVER, THERE WILL
BE A FAIRLY RAPID SHIFT TO WEAK OFFSHORE FLOW BY FRIDAY MORNING AS
PRESSURES RISE BEHIND THE TROF, MAKING THE SKY FORECAST TRICKIER
THAN USUAL. IN ANY CASE WE SHOULD SEE FAIRLY EARLY CLEARING FRIDAY
WITH HIGHS UP A FEW DEGREES FROM TODAY. A LITTLE BIT OF UPPER
SUPPORT FOR SOME GUSTY NORTHEAST WINDS IN THE LA/VENTURA VALLEYS AND
MTNS BUT BELOW ADVISORY LEVELS.

A BIGGER JUMP IN TEMPS EXPECTED SATURDAY WITH ADDITIONAL OFFSHORE
FLOW AND A WARMER AIR MASS OVERALL. ON AVERAGE MOST AREAS WILL SEE
ABOUT 8 DEGREES OF WARMING SATURDAY, PUSHING HIGHS CLOSE TO 90 FOR
INLAND COASTL LOCATIONS AND LOW 90S FOR THE VALLEYS. VIRTUALLY NO
SUPPORT FOR ANY WIDESPREAD SANTA ANA WINDS BUT THERE WILL BE SOME
LIGHT NORTHEAST WINDS DURING THE MORNING AND EARLY AFTERNOON HOURS.

GRADIENTS RELAX A BIT SUNDAY AS A TROF MOVES INTO NRN CALIFORNIA BUT
AIR MASS STARTS OUT A BIT WARMER SO INLAND AREAS LIKELY TO WARM UP A
DEGREE OR TWO WHILE COASTAL AREAS COOL SLIGHTLY.

.LONG TERM (MON-THU)...MONDAY WE'LL SEE VERY BRIEF RIDGING ALOFT
BEHIND THE SUNDAY TROF BUT AIR MASS ACTUALLY COOLS SLIGHTLY AS
ONSHORE FLOW INCREASES SO WE SHOULD SEE A 3-6 DEGREE COOLING TREND
ON AVERAGE, ESPECIALLY LA/VENTURA COUNTIES. MINIMAL CHANGES TUESDAY.
WED AND THU MODELS HAVE BEEN STRUGGLING WITH A DEVELOPING SPLIT FLOW
PATTERN AND WHERE AND HOW STRONG THE LOW IN THE SOUTHERN BRANCH OF
THE SPLIT WILL BE. THE GFS/EC ENSEMBLES STILL SHOW CONSIDERABLE
VARIABILITY, THOUGH BOTH OPERATIONAL SOLUTIONS ARE FAIRLY SIMILAR
AND INDICATE A VERY GOOD CHANCE OF RAIN ACROSS THE ENTIRE AREA
DURING THAT TIME, WITH THE BEST CHANCES WED NIGHT. WHILE PREVIOUS
SOLUTIONS HAVE VARIED FROM DRY TO QUITE WET, TODAY'S SOLUTIONS SEEM
TO FIND SOME GOOD MIDDLE GROUND AND FEEL MORE CONFIDENT WITH RAIN
CHANCES. SO TODAY'S FORECAST HAS HIGHER POPS FOR WED/THU WITH MUCH
COOLER TEMPS. STILL, GIVEN THE SPLIT FLOW PATTERN EXPECT CONTINUED
MODEL VARIANCES, ESPECIALLY WITH TIMING. ALL MODELS DEVELOP STRONG
RIDGING LATE NEXT WEEK THROUGH NEXT WEEKEND FOR A RAPID WARMUP AND
POSSIBLY EVEN SOME OFFSHORE WINDS.

&&

.AVIATION...23/0025Z...

MARINE LAYER AT LAX AT 2332Z WAS 1300 FT DEEP AND THE INVERSION TOP
WAS AT 2400 FEET WITH A TEMP OF 19 DEGREES C.

MODERATE CONFIDENCE FOR THE 00Z TAFS AT KSBP...KSMX...KSBA...
KOXR...KLAX AND KLGB DUE TO TIMING ISSUES WITH REGARDS TO LOW CLOUDS
AND LIFR/IFR/MVFR CIGS TONIGHT INTO FRI MORNING. ONSET OF THE LOW
CLOUDS WILL RANGE FROM 03Z AT KSMX TO 11Z AT KSBA...ALTHO THE TIMING
MAY BE OFF PLUS/MINUS AN HOUR OR TWO. THE LOW CLOUDS SHOULD CLEAR TO
VFR AT THESE AIRFIELDS BY LATE FRI MORNING...ALTHO COULD CLEAR AWAY
EARLIER AT KSBP AND KSMX DUE TO AN OFFSHORE FLOW DEVELOPING LATER
TONIGHT. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THRU FRI
AFTERNOON...ALTHO THERE IS A 20 PERCENT CHANCE OF MVFR CIGS
DEVELOPING AT KBUR AND KVNY LATE TONIGHT AND FRI MORNING.

KLAX...MODERATE CONFIDENCE OVERALL FOR THE 00Z TAF DUE TO TIMING
ISSUES WITH REGARDS TO LOW CLOUDS AND IFR/MVFR CIGS TONIGHT INTO FRI
MORNING. THE TIMING OF THE ONSET AND DISSIPATION OF THE LOW CLOUDS
MAY BE OFF PLUS/MINUS AN HOUR OR TWO. VFR CONDITIONS ARE EXPECTED
FRI AFTERNOON INTO THE EVENING.

KBUR...GENERALLY HI CONFIDENCE IN THE 00Z TAF...ALTHO THERE IS A 20
PERCENT CHANCE OF MVFR CIGS DEVELOPING LATE TONIGHT INTO FRI
MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED THRU FRI
AFTERNOON.

&&

.MARINE...22/200 PM...

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH SUNDAY.
THERE IS A CHANCE NORTHWEST WINDS WILL INCREASE MONDAY AND SCA
CONDITIONS MAY EXIST. OTHERWISE NORTHWEST SWELL IS EXPECTED TO BUILD
FRIDAY AND AGAIN MONDAY. THERE IS A CHANCE SCA CONDITIONS FOR
HAZARDOUS SEAS WILL EXIST MONDAY FROM PIEDRAS BLANCAS TO SAN MIGUEL
ISLAND. A SOUTHWEST SWELL WILL BEGIN TO ARRIVE FRIDAY NIGHT AND
BUILD SATURDAY THROUGH SATURDAY NIGHT BUT CONDITIONS WILL REMAIN
BELOW SCA FOR HAZARDOUS SEAS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...MW
AVIATION...SIRARD
MARINE...30
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES

Nearby

Beach Hazards Statements in California, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.